Toggle Main Menu Toggle Search

Open Access padlockePrints

Canonical prefixes of Petri net unfoldings

Lookup NU author(s): Dr Victor Khomenko, Professor Maciej KoutnyORCiD


Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


In this paper, we develop a general technique for truncating Petri net unfoldings, parameterized according to the level of information about the original unfolding one wants to preserve. Moreover, we propose a new notion of completeness of a truncated unfolding. A key aspect of our approach is an algorithm-independent notion of cut-off events, used to truncate a Petri net unfolding. Such a notion is based on a cutting context and results in the unique canonical prefix of the unfolding. Canonical prefixes are complete in the new, stronger sense, and we provide necessary and sufficient conditions for its finiteness, as well as upper bounds on its size in certain cases. A surprising result is that after suitable generalization, the standard unfolding algorithm presented in [8], and the parallel unfolding algorithm proposed in [12], despite being non-deterministic, generate the canonical prefix. This gives an alternative correctness proof for the former algorithm, and a new (much simpler) proof for the latter one. © Springer-Verlag 2003.

Publication metadata

Author(s): Khomenko V, Koutny M, Vogler W

Publication type: Article

Publication status: Published

Journal: Acta Informatica

Year: 2003

Volume: 40

Issue: 2

Pages: 95-118

ISSN (print): 0001-5903

ISSN (electronic): 1432-0525

Publisher: Springer


DOI: 10.1007/s00236-003-0122-y


Altmetrics provided by Altmetric